MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562341
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536); Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of four devices used during the same procedure.Refer to manufacturer report # 3005099803-2022-05820, 3005099803-2022-05828, 3005099803-2022-05829 for the associated device information.It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used to remove a 6cm polyp in the cecum during a colonoscopy procedure performed on (b)(6) 2022.During the procedure and inside the patient, the snares were losing shape after minimal use.The snare loop came out twisted and was not responsive to opening and closing movements.They attempted to cut the target polyp before it had a problem with extension but due to the snare loops condition, the device was unable to cut the polyp.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
The complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.(b)(4).
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.Block h11: blocks b5 and h6 device code has been corrected.This report was sent in error.As there is no reportable allegation against the device itself and there was no serious injury, boston scientific no longer considers this to be a reportable event.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used to remove a 6cm polyp in the cecum during a colonoscopy procedure performed on (b)(6) 2022.During the procedure and inside the patient, the snare loop shape was not maintained after two uses.The snare loop came out crossed/twisted.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.Correction october 11, 2022: this report was sent in error.As there is no reportable allegation against the device itself and there was no serious injury, boston scientific no longer considers this to be a reportable event.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15579381
Report Number3005099803-2022-05830
Device Sequence Number6385446
Product Code FDI
UDI-Device Identifier08714729019350
UDI-Public08714729019350
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00562341
Device Catalogue Number6234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown